MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STEM EXTENSION STRAIGHT 14MM DIA X 100MM LENGTH(COMBINED LENGTH 145MM); PROSTHESIS, KNEE

ZIMMER BIOMET, INC. STEM EXTENSION STRAIGHT 14MM DIA X 100MM LENGTH(COMBINED LENGTH 145MM); PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reported event was unable to be confirmed due to limited information received from the customer.No devices or medical records were received.Device history record (dhr) was reviewed and no discrepancies were found.It was noted that the surgeon did not have enough bone cement available during the procedure, and had initially implanted the devices without cement, which is an off-label use of the devices.He then re-implanted the devices 4 hours later with cement.Instructions for device use state to not sue this product for other than labeled indications and are for single use only.The root cause of the reported issue is user error.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Concomitant medical products: 00585004301, femoral component, lot # 63705507, 00585003017, articular surface, lot # 64084673, 00588000600, tibial component, lot # 63631898, 00585205014, fluted stem extension, lot # 64178369, 00585204030, stem collar, lot # 64010286.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2019 - 01437, 0001822565 - 2019 - 01438, 0001822565 - 2020 - 00089, 0001822565 - 2020 - 00090, 0001822565 - 2020 - 00091.
 
Event or Problem Description
It was reported that the patient underwent knee revision due to a periprosthetic distal femoral fracture.During the surgery, the surgeon became aware that the hospital did not have the correct cement to implant the devices.The surgeon implanted the patient without cement.Subsequently, the patient was brought back into surgery 4 hours later when the surgeon correctly implanted the devices.

Brand Name
STEM EXTENSION STRAIGHT 14MM DIA X 100MM LENGTH(COMBINED LENGTH 145MM)
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9558655
Report Number0001822565-2020-00092
Device Sequence Number16794465
Product Code JWH
UDI-Device Identifier00889024220980
UDI-Public(01)00889024220980
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K933785
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598801014
Device Lot Number64244975
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2020
Initial Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;